MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0102
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Hemorrhage, Subarachnoid (1893)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil and the remainder of the device were discarded at the user facility; therefore, a product analysis could not be performed.The instructions for use (ifu) identifies hemorrhage as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure, an aneurysm rupture occurred while using a non-microvention coil.The coil was left in place to tamponade the bleed.An attempt was then made to place the hydrosoft 3d coil; however, the coil stretched during positioning in the aneurysm.During an attempt to retrieve the coil, it pulled out the first coil that had been implanted, causing the bleeding to start again and worsen.The coils were removed along with the microcatheter, which allowed the patient to bleed into the subarachnoid space for 2-3 minutes.The procedure was completed with another company's products.The patient is reported to be in a medically induced coma, and was in critical condition.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7443494
Report Number2032493-2018-00074
Device Sequence Number19226293
Product Code HCG
UDI-Device Identifier00811425027929
UDI-Public(01)00811425027929(11)160825(17)210731(10)160825V5
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K131948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Model Number8410-0102
Device Catalogue Number8410-0102
Device Lot Number160825V5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR